MAUDE Adverse Event Report: TERUMO EUROPE N.V K-PACK II; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO EUROPE N.V K-PACK II; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Information (3190)
Date of Event 04/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: quality coordinator.The actual device was returned for evaluation.Visual inspection revealed that the glue cone was intact, and there was still a piece of the cannula present in the hub.The cannula broke after administration of the vaccine.Thirteen retention samples of the reported lot number (1706031) were functionally tested for resistance to breakage of the cannula.All the samples were found to be within manufacturer specification.The remaining sixty-one retention samples were visually inspected; no deformities or damages were observed.A review of the batch record of the product code/lot number combination revealed no anomalies.During the needle assembly eight units were measured for cannula bonding once per shift, all functional results comply with the specification.As part of the final inspection process, thirteen units were measured for cannula bonding, and were within specification.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that accidental manipulation may have caused the reported event.However, the exact cause of the reported event cannot be definitively determined based on the available information.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo europe n.V.(manufacturer) registration no.9681413.Exemption number e2015027.
 
Event or Problem Description
The user facility reported that the that the involved k-pack cannula was detached from the hub of the needle during use.The patient was not harmed; no information was reported about patient harm.Additional information was received on april 4, 2019.The needle was used with a slip tip syringe.The vaccine was boostrix.The type of damage was detachment without breakage or cutting of the cannula.The injection was already performed; before the reported event occurred, the cannula detached after complete administration of the vaccine.It was reported that the user did not have the information in regards to whether the cannula detached while being in the patient or outside of the patient.It is unknown how the cannula was removed from the patient; if it was detached in the patient.

Brand Name
K-PACK II
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO EUROPE N.V
interlueuvenlaan 40
leuven 3001
BE  3001
MDR Report Key8544620
Report Number9681413-2019-00001
Device Sequence Number367864
Product Code FMI
UDI-Device Identifier05413206032648
UDI-Public05413206032648
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K984576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberN/A
Device Catalogue NumberKN-2525RB04
Device Lot Number1706031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2019
Initial Report FDA Received Date04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SLIP-TIP SYRINGE